Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 19, NWS Denver/Boulder, CO

March 11, 202616 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Mar 11, 2026, 1:22 PM MDT for 16 counties in Colorado. It took effect at Mar 12, 2026, 11:00 AM MDT. It was in force for 10 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 1:22 PM MDT (19:22 UTC)
In effect from
Mar 12, 2026, 11:00 AM MDT
Expired
Mar 12, 2026, 9:00 PM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 11:00 AM MDTNON-TSTM WND GST 611 Ne Eldorado Springs, COXL021 Eldorado Springs.
Mar 12, 11:01 AM MDTNON-TSTM WND GST 872 S Crescent Village, COPersonal weather station KCOGOLDE437.
Mar 12, 11:13 AM MDTNON-TSTM WND GST 875 Nnw Nunn, COMesonet station UP718 4.9 N Nunn (UPR).
Mar 12, 11:15 AM MDTNON-TSTM WND GST 732 Ssw Laporte, COMesonet station FCC01 Christman Air Field.
Mar 12, 11:20 AM MDTTSTM WND DMG2 Nnw Fort Collins, CORoof of a condominium building blown off. Time and location estimated. Estimated wind gusts of 80 mph at the time.
Mar 12, 11:22 AM MDTNON-TSTM WND GST 826 Sw Carr, COMesonet station CO166 I-25 and Buckeye Rd.
Mar 12, 11:26 AM MDTTSTM WND GST 794 Ne Nederland, CO
Mar 12, 11:30 AM MDTNON-TSTM WND GST 712 Wnw Bellvue, COXL014 Bellvue County Road 25.
Mar 12, 11:30 AM MDTNON-TSTM WND GST 733 Nne Nederland, COXL082 Nederland 3NE.
Mar 12, 11:30 AM MDTNON-TSTM WND GST 784 Ene Nederland, COMesonet station DW5338 Nederland.
Mar 12, 11:31 AM MDTNON-TSTM WND GST 734 Ssw Lyons, COMesonet station TT789 Heil Ranch.
Mar 12, 11:40 AM MDTNON-TSTM WND GST 662 Nw Louisville, COXL002 Boulder Louisville Reservoir.
Mar 12, 11:50 AM MDTNON-TSTM WND GST 582 Se Wellington, COXL115 Wellington 2SE.
Mar 12, 11:50 AM MDTNON-TSTM WND GST 692 Ese Teds Place, COXL107 Laporte 2N.
Mar 12, 11:53 AM MDTNON-TSTM WND GST 594 Wsw Johnstown, COMesonet station CO037 I-25 Berthoud.
Mar 12, 12:05 PM MDTTSTM WND DMG4 Ene Nederland, COSeveral trees downed, causing minor damage to a garage. Time estimated.
Mar 12, 12:05 PM MDTNON-TSTM WND GST 713 Ssw Wallstreet, COMesonet station DVI06650 Nederland.
Mar 12, 12:05 PM MDTNON-TSTM WND GST 782 Ssw Laporte, COMesonet station FCC01 Christman Air Field.
Mar 12, 12:19 PM MDTNON-TSTM WND GST 833 Ese Pinecliffe, COMesonet station FW8937 Wondervu. Station went offline after this observation.
Mar 12, 12:20 PM MDTNON-TSTM WND GST 712 Sw Wallstreet, COXL134 Sugarloaf.
Mar 12, 12:22 PM MDTNON-TSTM WND GST 833 Sw Crescent Village, COPersonal weather station KCOGOLDE505.
Mar 12, 12:25 PM MDTNON-TSTM WND GST 602 N Waverly, CO
Mar 12, 12:26 PM MDTNON-TSTM WND GST 862 N Lyons, COPersonal weather station.
Mar 12, 12:30 PM MDTNON-TSTM WND GST 645 Ssw Wellington, COXL119 Fort Collins 4.75NE.
Mar 12, 12:31 PM MDTNON-TSTM WND GST 633 Ese Niwot, CORAWS station TT788 Boulder County East.
Mar 12, 12:35 PM MDTNON-TSTM WND GST 783 Nw Marshall, CONCAR Mesa Lab Gill anemometer recorded a 35.08 meter per second wind gust.
Mar 12, 12:35 PM MDTNON-TSTM WND GST 943 Ese Buckeye, CORAWS station BEYC2 Buckeye.
Mar 12, 12:38 PM MDTNON-TSTM WND GST 614 Ne Loveland, COAWOS station KFNL Northern Colorado Regional Airport.
Mar 12, 12:44 PM MDTNON-TSTM WND GST 653 Nw Kelim, COMesonet station CO050 I-25 Loveland Crossroads.
Mar 12, 12:45 PM MDTNON-TSTM WND GST 583 Nw Campion, COMesonet station AR167 Berthoud.
Mar 12, 12:45 PM MDTNON-TSTM WND GST 784 Sse Carr, COMesonet station UP288 Carr South.
Mar 12, 12:50 PM MDTNON-TSTM WND GST 632 Ne Wah Keeney Park, COXL012 Evergreen Kerr Gulch Road.
Mar 12, 12:50 PM MDTNON-TSTM WND GST 652 Ese Laporte, COXL110 Fort Collins 1.5NNW.
Mar 12, 1:00 PM MDTNON-TSTM WND GST 471 W Northglenn, CO
Mar 12, 1:00 PM MDTNON-TSTM WND GST 793 Ene Horsetooth Mounta, COXL108 Horsetooth Reservoir CO 0.5E.
Mar 12, 1:10 PM MDTNON-TSTM WND GST 782 S Ward, COXL135 Ward 2SSW.
Mar 12, 1:15 PM MDTNON-TSTM WND GST 654 Ne Fort Collins, COMesonet station FTC02 Fort Collins East.
Mar 12, 1:20 PM MDTNON-TSTM WND GST 831 Sw Evergreen, COMesonet station 1924W Alderfer Three Sisters Park.
Mar 12, 1:30 PM MDTNON-TSTM WND GST 572 Nw Masonville, CO
Mar 12, 1:30 PM MDTNON-TSTM WND GST 603 Wsw Loveland, COXL015 Loveland Meadowbrook Natural Area.
Mar 12, 1:30 PM MDTNON-TSTM WND GST 774 Nnw White Ranch Open, COMesonet station 1925W Coal Creek Canyon.
Mar 12, 1:32 PM MDTNON-TSTM WND GST 68Red Feather Lakes, CORAWS station RFRC2 Red Feather RAWS.
Mar 12, 1:50 PM MDTNON-TSTM WND GST 622 Nw Superior, COXL163 Superior 0.75SW.
Mar 12, 1:54 PM MDTNON-TSTM WND GST 853 S Boulder, CO
Mar 12, 1:55 PM MDTNON-TSTM WND GST 896 Sw Carr, COMesonet station CO166 I-25 and Buckeye Rd.
Mar 12, 2:00 PM MDTNON-TSTM WND GST 561 Sse Berthoud, COXL016 Loveland Derby Hill Park.
Mar 12, 2:01 PM MDTNON-TSTM WND GST 703 Nnw Keota, COAmbient weather station.
Mar 12, 2:05 PM MDTNON-TSTM WND GST 581 E Timnath, COMesonet station GW0828 Timnath.
Mar 12, 2:10 PM MDTNON-TSTM WND GST 732 Nne Floyd Hill, COXL128 Cottonwood 2.5E.
Mar 12, 2:14 PM MDTNON-TSTM WND GST 653 W Loveland, CO
Mar 12, 2:20 PM MDTTSTM WND DMG2 S Fort Collins, COPhoto of a tree partially blocking a road. Report via social media, time estimated.
Mar 12, 2:20 PM MDTNON-TSTM WND GST 613 Nne Timnath, COXL129 Timnath 3NE.
Mar 12, 2:30 PM MDTTSTM WND DMG3 Ssw Fort Collins, CORoof mounted fan blown off. Report via social media, time estimated.
Mar 12, 3:00 PM MDTNON-TSTM WND GST 582 Nne Loveland, COXL109 Loveland 4NNE.
Mar 12, 3:07 PM MDTNON-TSTM WND GST 614 Nnw Pawnee Pass, COWeatherLink station WL-Willard9.27N.
Mar 12, 3:07 PM MDTNON-TSTM WND GST 73Virginia Dale, COMesonet station CO036 Virginia Dale.
Mar 12, 3:07 PM MDTNON-TSTM WND GST 85Eldora, COPersonal weather station KCONEDER110.
Mar 12, 3:07 PM MDTNON-TSTM WND GST 944 Ne Nederland, COSeveral downed trees on the property. Also reported an 87 mph gust at 2:22 PM.
Mar 12, 3:15 PM MDTNON-TSTM WND GST 562 Se Holyoke, COAWOS station KHEQ Holyoke Airport.
Mar 12, 3:25 PM MDTNON-TSTM WND GST 613 Sw Holyoke, COMesonet station AW276 HOLYOKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 11, 11:46 AM MDT, 1 hour 36 minutes earlier. Its key messages:

  • Prolonged period of widespread critical fire weather conditions is expected Thursday through Saturday as successive downslope wind events impact the Front Range.
  • Mountain snow expected to develop late Saturday following a cold front, with precipitation potential and cooler temperatures extending into the lower elevations through Sunday.
Area forecast discussion, Mar 11, 11:46 AM MDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1146 AM MDT Wed Mar 11 2026

.KEY MESSAGES...

- Prolonged period of widespread critical fire weather conditions
  is expected Thursday through Saturday as successive downslope
  wind events impact the Front Range.

- Mountain snow expected to develop late Saturday following a cold
  front, with precipitation potential and cooler temperatures
  extending into the lower elevations through Sunday.

&&

.DISCUSSION /Through Tuesday/...
Issued at 1155 PM MDT Tue Mar 10 2026

Current trends necessitated some changes to our short-term forecast
grids for this overnight period, with low and mid-level moisture
spilling over the Continental Divide and into the urban corridor and
plains in the wake of the frontal passage. Snow showers have become
more expansive with gradual moistening of near-surface conditions,
so have introduced higher PoPs and lowered snow levels to account
for the potential for a few areas of light snow accumulations up to
1", mainly on colder surfaces. In the mountains, 2-5" can be
expected through the next few hours, with locally slick conditions
and travel impacts for the passes. Shower activity should subside by
around 3AM Wednesday.

Expect cooler highs Wednesday in the wake of the front, mostly in
the low to mid 50's for the plains. Clear skies will prevail and the
jet will remain fairly close just to our north, and with quite
efficient mixing, breezy conditions will continue in the high
country and also portions of our northeast plains, with near-
critical fire weather conditions in place.

Healthy amplification of the surface low on Thursday across the
northern CONUS will support rapid strengthening of east-west
pressure gradients, set to peak Thursday afternoon when cross-
barrier flow up to 65 kts is indicated. Cross-sections suggest
mountain wave development beginning near daybreak, with the axis of
strongest winds centered over our foothills above 7,500 ft, where
the probability of gusts exceeding 80-90 mph is high (75%). There's
some disagreement with regard to inversion placement and duration
however, and wind directions become suboptimal (i.e. more
northwesterly) above ~600mb for downwind amplification, which
notably limits confidence in such strong gusts materializing for
adjacent lower elevations. Most of the higher resolution models
still maintain the core of these winds in the foothills, but we've
seen guidance change quickly in the past within the 12-24 hours
preceding the onset of wind events, so will opt to maintain our
current High Wind Watch for areas along/west of I-25 with this
potential in mind. As is typical, the Highway 93 corridor would be
the most susceptible to incursions of very strong gusts, if that
occurs. In any case, most of the urban corridor and plains will be
exposed to fingers of at least moderately strong winds (gusts 35-50
mph) through the day, which will drive critical fire weather
conditions given renewed low humidity.

Pressure gradients relax Friday, but we'll remain under a warm and
dry subsident flow regime, with healthy flow aloft persisting. As
such, critical fire weather conditions will continue despite some
moderation in the peak strength of the winds.

Our next wind event arrives Saturday as a developing shortwave over
the northern plains nudges the jet stream southward over Colorado.
Downslope winds will strengthen through the day, and mountain wave
potential does exist for the afternoon hours. Critical fire weather
conditions may be more expansive Saturday for the lower elevations
and into portions of the foothills, and we'll be plenty dry and
warm. However, the strongest winds for many areas, including our
plains, may actually hold off until Thursday evening into early
Sunday and be primarily Bora-driven as a robust cold front descends
into the area. This system will begin to increase snowfall chances
in our high country by Saturday evening and, if moisture can
survive, potentially bring some light snow to our lower elevations
as well overnight and into Sunday (~60% chance). Depending on how
much moisture we can hold on to under the northwest flow aloft,
mountain snow could linger into Monday. Temperatures will cool down
considerably for Sunday, but a warming trend will return quickly for
Monday with rapid warming anticipated through next week.

&&

.AVIATION /18Z TAFS through 18Z Thursday/...
Issued at 1146 AM MDT Wed Mar 11 2026

VFR to prevail through tonight and Thursday. Winds will continue
to follow an anticyclonic pattern through 00Z Thursday with NE to
E winds at DEN, E to SE winds at APA, and SE winds at BJC. The
winds slowly turn E to SE at DEN, likely ending up southeast
around 00Z. Southerly winds then prevail overnight at the Denver
airports.

For Thursday, channels of gusty west winds are expected to develop
late morning and early afternoon (16-19Z). The threat for gusty
winds (35 knot gusts) will be mainly after 18Z at DEN, but a slight
chance (20-30%) the gustier winds arrive earlier. Along the edges of
the wind channels, rotors/eddies are expected to form, so winds may
end up variable at times if one of these rotors/eddies moves over.

&&

.FIRE WEATHER...
Issued at 1155 PM MDT Tue Mar 10 2026

Wednesday will bring warmer and drier conditions with humidity
lowering to near or slightly below 15% across the plains. There's
potential for efficient mixing to lead to a window or breezier
northwest winds gusting 25-35 mph for the northeast plains this
afternoon, though some weakening is likely as the afternoon
progresses. Patchy critical conditions are thus possible for parts
of our plains today, but confidence in their spatial extent or
duration is not high enough for any headlines.

On Thursday, a strong mountain wave will develop and produce
westerly wind gusts in excess of 80 mph across much of the
foothills, with potential for localized gusts of 60-80 mph for
immediately adjacent lower elevations, where humidity will fall to
near 15%. Critical fire weather conditions will extend into the
plains with gusts above 35-45 mph expected. Overnight recoveries
will be poor along the base of the foothills Thursday night.

Critical conditions will continue Friday, with some moderation in
peak winds, but still retaining some gusts above 30-45 mph for
parts of the plains, urban corridor and lower foothills where
humidity will again be low.

Another wind event is anticipated Saturday with potential for
stronger gusts and mountain wave development, before a potent
front brings a surge of strong winds late in the day. Dry daytime
conditions will be in place leading to widespread critical fire
weather.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through late Thursday night
for COZ033>036.

High Wind Watch from Thursday morning through late Thursday
night for COZ038-039-042.

Fire Weather Watch from Thursday morning through late Thursday
night for COZ238-239.

Fire Weather Watch from Thursday morning through Thursday
evening for COZ240-242>245-248>251.

&&

DISCUSSION...BRQ
AVIATION...12
FIRE WEATHER...BRQ
Hazardous weather outlook, Mar 11, 4:58 AM MDT, 8 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
458 AM MDT Wed Mar 11 2026

COZ030>051-121100-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
458 AM MDT Wed Mar 11 2026

...HIGH WIND WATCH FOR THE FRONT RANGE MOUNTAINS, FOOTHILLS, AND
NEARBY ADJACENT PLAINS WEST OF I-25 AND NEAR THE WYOMING BORDER
STARTING LATE TONIGHT AND THURSDAY, LASTING THROUGH THURSDAY
NIGHT...
...FIRE WEATHER WATCH FOR THE NORTHEAST PLAINS AND I-25
URBAN CORRIDOR STARTING THURSDAY...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Today will feature gusty winds to around 35 mph and elevated fire
weather conditons over the northeast plains.

Winds will start to increase over the higher Front Range Mountains
and Foothills late tonight, and strengthen into Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A prolonged period of significant fire weather conditions is
shaping up for Thursday through Saturday as winds strengthen and
humidities drop. Thursday will feature a potential of high winds
with gusts greater than 60-70 mph near the base of the foothills
and along Wyoming border, and up to 80-90 mph in some of the
foothills and mountains of western Boulder and Larimer Counties.

Friday will likely see critical fire weather conditions again, but
a slight reprieve in the magnitude of winds. Another round of
widespread critical fire weather conditions will be likely again
on Saturday as winds strengthen again in an unseasonably warm and
dry airmass.

A cold front will bring a chance of snow by Saturday night and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:00 PM MDTHigh Wind WarningBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 6 more47 hr

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.